Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 352, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Sep 27, 2012, 5:37 PM EDT for 5 counties in Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2012, 5:37 PM EDT (21:37 UTC)
- Expired
- Sep 27, 2012, 6:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties City of Winchester, VA, Clarke County, VA, Frederick County, VA, Shenandoah County, VA, Warren County, VA
The radar
The Sterling radar (KLWX), 63 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
007 WUUS51 KLWX 272137 SVRLWX VAC043-069-171-187-840-272215- /O.NEW.KLWX.SV.W.0352.120927T2137Z-120927T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 537 PM EDT THU SEP 27 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA... NORTHWESTERN WARREN COUNTY IN NORTHWEST VIRGINIA... CITY OF WINCHESTER IN NORTHWEST VIRGINIA... SOUTHEASTERN FREDERICK COUNTY IN NORTHWEST VIRGINIA... SOUTHWESTERN CLARKE COUNTY IN NORTHWEST VIRGINIA... * UNTIL 615 PM EDT * AT 535 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 6 MILES SOUTHWEST OF STEPHENS CITY...OR NEAR STRASBURG...AND WAS MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... STEPHENS CITY... MILLWOOD PIKE... GREENWOOD... WINCHESTER... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3926 7812 3904 7801 3897 7833 3907 7840 TIME...MOT...LOC 2137Z 248DEG 13KT 3905 7831 $$
1 follow-up statement
234
WWUS51 KLWX 272152
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
552 PM EDT THU SEP 27 2012
VAC171-272203-
/O.CAN.KLWX.SV.W.0352.000000T0000Z-120927T2215Z/
SHENANDOAH VA-
552 PM EDT THU SEP 27 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SHENANDOAH
COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3901 7828 3909 7832 3921 7820 3926 7812
3904 7801 3902 7812
TIME...MOT...LOC 2153Z 248DEG 13KT 3907 7824
$$
VAC043-069-187-840-272215-
/O.CON.KLWX.SV.W.0352.000000T0000Z-120927T2215Z/
WARREN VA-CITY OF WINCHESTER VA-FREDERICK VA-CLARKE VA-
552 PM EDT THU SEP 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR THE CITY OF WINCHESTER...AND CLARKE...FREDERICK AND WARREN
COUNTIES...
AT 548 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR STEPHENS
CITY...OR 7 MILES NORTHEAST OF STRASBURG...AND WAS MOVING EAST AT 15
MPH.
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE...
STEPHENS CITY...
NINEVEH...
ARMEL...
MILLWOOD PIKE...
WHITE POST...
BOYCE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3901 7828 3909 7832 3921 7820 3926 7812
3904 7801 3902 7812
TIME...MOT...LOC 2153Z 248DEG 13KT 3907 7824
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:47 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 27, 2:47 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 247 PM EDT THU SEP 27 2012 .SYNOPSIS... A COLD FRONT WILL ACROSS PENNSYLVANIA WILL SLOWLY SAG SOUTHWARD THROUGH THIS EVENING. LOW PRESSURE WILL DEVELOP ALONG THE FRONT THIS EVENING AND MOVE ACROSS THE MID-ATLANTIC REGION THROUGH FRIDAY. THE COLD FRONT WILL PASS THROUGH THE AREA LATE FRIDAY...BEFORE WEAK HIGH PRESSURE BUILDS IN FOR SATURDAY. AN UPPER LOW OVER THE EASTERN GREAT LAKES WILL PUSH ANOTHER COLD FRONT THROUGH THE REGION SUNDAY. HIGH PRESSURE RETURNS EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... MID-AFTERNOON SURFACE ANALYSIS INDICATES COLD FRONT STILL DRAPED ACROSS SRN PENNSYLVANIA. MODELS DIFFER ON HOW FAR SOUTH THE FRONT WILL DROP...AND MID-LEVEL W-SWLY FLOW WILL MAKE IT DIFFICULT FOR THIS TO HAPPEN. MEANWHILE...A MID-LEVEL TROUGH WILL APPROACH THE CWA FROM THE WEST LATE THIS AFTERNOON AND EVENING. LACK OF CLOUD COVER HAS ALLOWED SB CAPE TO EXCEED 1000 J/KG OVER MOST OF THE FORECAST AREA. SO FAR RADAR HAS INDICATED AREAS OF SHOWERS OVER CENTRAL WV...AND A FEW POP-UP SHOWERS OVER THE POTOMAC HIGHLANDS. WITH UPPER SUPPORT INCREASING DUE TO THE TROUGH...POTENTIAL EXISTS FOR AT LEAST ISOLATED TSTM ACTIVITY TO DEVELOP OVER PORTIONS OF THE REGION. MOST LIKELY TSTMS WOULD DVLP OVER THE HIGHER ELEVATIONS AND ADVECT EWD LATE THIS AFTERNOON INTO THE EVENING. FORECAST SOUNDINGS INDICATE A GRADUAL INCREASE IN SHEAR ALONG WITH MORE PRONOUNCED MID-LEVEL DRY AIR. SPC HAS PLACED MUCH OF THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH SOME POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL THROUGH THE EVENING HOURS. LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT THIS EVENING. THERE REMAINS SOME MODEL DISAGREEMENT IN TERMS OF HOW FAR SOUTH THE FRONT GETS...AND THEREFORE WHERE THE LOW DEVELOPS. GFS DVLPS THE LOW FARTHER W OVER INTERIOR WV...WHILE NAM DVLPS THE LOW OVER CENTRAL VA. EITHER WAY...THE LOW WILL BE STEERED NE AHEAD OF THE UPPER TROUGH...AND THEN DRAG A COLD FRONT W-E ACROSS THE CWA EARLY FRIDAY. THE FRONT MAY STALL ACROSS SRN PORTIONS OF THE FORECAST AREA FRIDAY AFTERNOON. ALTHOUGH THERE IS UNCERTAINTY IN EXACT LOCATIONS OF PRECIP OVERNIGHT AND FRIDAY...TRENDED DOWN ON POPS EARLY FRIDAY MORNING. SOME AREAS OF LIKELY POPS FRIDAY AFTN ACROSS PORTIONS OF THE POTOMAC HIGHLANDS AND CENTRAL VA...WHERE THE FRONT WOULD MOST LIKELY BRIEFLY STALL OR SLOW DOWN. LOWER POPS OVER THE NORTHERN HALF OF THE CWA...WHICH SHOULD BE NORTH OF THE SFC FRONT...BUT SOME LIFT WILL STILL BE EXPECTED DUE TO THE APPROACHING UPPER TROUGH. IN TERMS OF TEMPS...LOWS RANGE FROM THE LOW 50S OVER THE POTOMAC HIGHLANDS RIDGE TOPS TO THE UPPER 60S IN METRO BALTIMORE/WASHINGTON. FRIDAY HIGHS GENERALLY IN THE UPPER 70S TO LOW 80S...BUT COOLER OVER HIGHER ELEVATIONS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... LOW PRESSURE THAT DEVELOPS ALONG FRONTAL BOUNDARY WILL MOVE NORTHEAST OF THE CHESAPEAKE BAY BY FRIDAY NIGHT. BOUNDARY IS EXPECTED TO MOVE THROUGH REGION BY FRIDAY AND BE SOUTH OF MID ATLANTIC... DRAPED ALONG THE EAST COAST. CURRENT CHARACTERISTICS OF ZONAL SITUATION IS THAT THIS FRONT IS NOT MOVING. UPPER LEVEL LOW OVER THE GREAT LAKES IS PROGGED TO MOVE SOUTHEASTWARD TOWARDS THE MID ATLANTIC FRIDAY. NAM SHOWS A SHORTWAVE WILL ALSO MOVE THROUGH REGION FRIDAY NIGHT. THOSE TWO FEATURES WILL HELP MOVE FRONTAL BOUNDARY SOUTHWARD. NW FLOW WILL BUILD IN BEHIND LOW PRESSURE AND DRAG IN COOLER AND DRIER AIR FOR THE DAY ON SATURDAY. AS MOISTURE MOVES SOUTH AND EASTWARD WITH FRONT...MSTY SUNNY CONDITIONS ARE EXPECTED FOR THE AFTERNOON. WITH THIS CAA SITUATION..10-15KT WINDS ALOFT WONT BRING MUCH MIXING TO THE AREA ON SATURDAY. IF FRONTAL BOUNDARY DOES NOT MOVE SOUTHWARD WITH THE HELP OF PREVIOUS SAID FEATURES...MOISTURE MAY CAUSE CLOUDS TO STAY AROUND LONGER SATURDAY. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... UPPER LEVEL LOW OVER THE GREAT LAKES WILL CONTINUE TO MOVE SOUTHWARD AND CLOSER TO THE MID ATLANTIC THROUGH SUNDAY. MODELS SHOW LOW PRESSURE DEVELOPING AS A REFLECTION OF UPPER LOW OVER THE EASTERN GREAT LAKES. JET STREAK ENHANCES AS IT MOVES NORTHEAST SOUTH OF THE MID ATLANTIC. 12Z GFS HAS REGION ON THE NORTH SIDE OF JET STREAK AND SOUTH OF SFC LOW WHICH MAY LIMIT AREAS OF SHOWER ACTIVITY FOR THE DAYTIME ON SUNDAY. WRAP AROUND MOISTURE WILL QUICKLY FILL IN AND RAIN CHANCES INCREASE SUNDAY NIGHT. TROUGH AXIS OF UPPER LOW AND SFC COLD FRONT WILL PASS OVER AREA AND EXIT BY MONDAY. HIGH PRESSURE FROM THE WEST WILL QUICKLY MOVE INTO THE AREA TUES THROUGH WED. UPPER RIDGE OVER THE WESTERN ATLANTIC WILL STRENGTHEN. ECMWF AND GFS BOTH SHOW TROPICAL SHORTWAVES AND MOISTURE MOVING NORTHWARD ON THE WESTERN SIDE OF UPPER RIDGE MID TO LATE WEEK. TO THE WEST...TROUGH OF LOW PRESSURE MAY DIG INTO TEXAS AND MOVE EASTWARD. DEPENDING ON THE STRENGTH AND SPEED OF TROUGH...MOISTURE MAY BE PUSHED OUT TO SEA. 12Z GFS HAS 2 INCHES PLUS OF PWAT VALUES ENTERING THE MID ATLANTIC WED NIGHT AND INTO THURSDAY. DEPENDING ON MOVEMENT OF TROUGH AND RIDGE...RAINFALL AMOUNTS MAY BE A FACTOR TOWARDS THE END OF NEXT WEEK. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... PRIMARILY VFR THROUGH LATE AFTERNOON. SCATTERED SHOWERS DVLPG OVER ERN WV ARE EXPECTED TO MOVE TOWARDS THE BALTIMORE/WASHINGTON AREA LATE THIS AFTERNOON AND INTO THE EVENING...BRINGING AN INCREASE IN POTENTIAL SHOWERS. HIGHEST CONFIDENCE IN IMPACT APPEARS THIS EVENING...WHERE PREVAILING SHRA RESIDES IN THE TAFS. CAN/T RULE OUT ISOLATED THUNDERSTORMS DURING THIS TIME...BUT CONFIDENCE REMAINS TOO LOW TO MENTION ATTM. FRONTAL BOUNDARY REMAINS OVER THE MID- ATLANTIC REGION TONIGHT INTO FRIDAY...KEEPING A CHANCE OF SHOWERS. NW WINDS ARE EXPECTED BEHIND FRONTAL BOUNDARY FRIDAY NIGHT AND SATURDAY. WIND GUSTS SHOULD STAY BELOW 18KTS FRIDAY NIGHT WITH WEAK PRESSURE SURGE EXPECTED BEHIND FRONT. REDUCED VSBYS POSSIBLE SATURDAY MORNING AS CLOUDS DEPART REGION. MOISTURE WILL MOVE INTO REGION SUNDAY AND SHOWERS ARE POSSIBLE IN THE AFTERNOON AND EVENING. && .MARINE... FRONTAL BOUNDARY APPROACHES THE WATERS FROM THE NORTH LATE TODAY AND TONIGHT. A RELATIVELY WEAK GRADIENT IS EXPECTED FOR WINDS GENERALLY 10 KNOTS OR LESS. ANY ISOLATED THUNDERSTORMS WITH THE SHOWERS THIS EVENING COULD HOWEVER PRODUCE STRONGER WIND GUSTS. FRONT REMAINS OVER THE CHESAPEAKE BAY REGION ON FRIDAY. COLD FRONT CROSSES THE WATERS FRI NGT. NW WINDS ARE EXPECTED BEHIND FRONTAL BOUNDARY FRIDAY NIGHT AND SATURDAY. WINDS SHOULD STAY BELOW SCA FRIDAY NIGHT WITH WEAK PRESSURE SURGE EXPECTED BEHIND FRONT. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...HAS/KCS NEAR TERM...KCS SHORT TERM...HAS LONG TERM...HAS AVIATION...HAS/KCS MARINE...HAS/KCS
Hazardous weather outlook, Sep 27, 4:45 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 445 PM EDT THU SEP 27 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 280945- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 445 PM EDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-280945- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 445 PM EDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER THIS EVENING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Sep 27, 5:03 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 503 PM EDT THU SEP 27 2012 VAZ027-WVZ055-272130- SHENANDOAH VA-HARDY WV- 503 PM EDT THU SEP 27 2012 ...STRONG THUNDERSTORM TO AFFECT SHENANDOAH AND HARDY COUNTIES... AT 503 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF MATHIAS...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE MATHIAS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3904 7874 3884 7860 3878 7890 3884 7898 TIME...MOT...LOC 2103Z 240DEG 12KT 3883 7890 BJL
Local storm report, Sep 27, 5:09 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
509 PM EDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 1 NE EDINBURG 38.83N 78.56W
09/27/2012 E0.75 INCH SHENANDOAH VA PUBLIC
&&
EVENT NUMBER LWX1201327
CJLLocal storm report, Sep 27, 5:22 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
522 PM EDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 2 S MATHIAS 38.85N 78.87W
09/27/2012 M1.75 INCH HARDY WV TRAINED SPOTTER
&&
EVENT NUMBER LWX1201328
SMZSpecial weather statement, Sep 27, 5:24 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 524 PM EDT THU SEP 27 2012 VAZ028-031-WVZ052-053-272200- CLARKE VA-JEFFERSON WV-BERKELEY WV-FREDERICK VA- 524 PM EDT THU SEP 27 2012 ...STRONG THUNDERSTORM TO AFFECT CLARKE...JEFFERSON...BERKELEY AND FREDERICK COUNTIES... AT 525 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST OF CLEAR BROOK...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE INWOOD. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3940 7791 3923 7786 3922 7818 3932 7821 TIME...MOT...LOC 2125Z 260DEG 17KT 3928 7811
Local storm report, Sep 27, 5:26 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
526 PM EDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 SSW DILBECK 38.88N 78.38W
09/27/2012 E0.75 INCH SHENANDOAH VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1201329
CJLSpecial weather statement, Sep 27, 5:31 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 531 PM EDT THU SEP 27 2012 VAZ027-028-030-031-272200- SHENANDOAH VA-WARREN VA-CLARKE VA-FREDERICK VA- 531 PM EDT THU SEP 27 2012 ...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...WARREN...CLARKE AND FREDERICK COUNTIES... AT 531 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF STRASBURG...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE STEPHENS CITY...MILLWOOD PIKE...WINCHESTER AND GREENWOOD. PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3923 7815 3905 7801 3896 7837 3905 7845 TIME...MOT...LOC 2131Z 240DEG 13KT 3904 7832
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 10:45 PM EDT | Special Weather Statement | LWX | Fairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 30 min |
| Sep 26, 11:11 PM EDT | Special Marine Warning | LWX | 33 min | |
| Sep 26, 11:14 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 31 min |
| Sep 27, 5:24 AM EDT | Special Marine Warning | LWX | 39 min | |
| Sep 27, 2:59 PM EDT | Special Weather Statement | LWX | Rockingham | 31 min |
| Sep 27, 3:17 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah | 43 min |
| Sep 27, 3:26 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham | 49 min |
| Sep 27, 3:58 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 47 min |
| Sep 27, 4:09 PM EDT | Special Weather Statement | LWX | Frederick | 36 min |
| Sep 27, 4:15 PM EDT | Special Weather Statement | LWX | Shenandoah | 30 min |
| Sep 27, 4:23 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 37 min |
| Sep 27, 4:41 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 49 min |
| Sep 27, 4:57 PM EDT | Severe Thunderstorm Warning | LWX | Page, Shenandoah, Warren | 48 min |
| Sep 27, 5:11 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 49 min |
| Sep 27, 5:31 PM EDT | Special Weather Statement | LWX | City of Winchester | 29 min |
| Sep 27, 5:38 PM EDT | Special Weather Statement | LWX | Warren | 37 min |
| Sep 27, 5:44 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Rappahannock, Warren | 46 min |
| Sep 27, 5:47 PM EDT | Special Weather Statement | LWX | Shenandoah | 28 min |
| Sep 27, 5:50 PM EDT | Special Weather Statement | LWX | Warren | 25 min |
| Sep 27, 6:00 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rappahannock, Shenandoah, Warren | 45 min |
| Sep 27, 6:13 PM EDT | Special Weather Statement | LWX | Loudoun | 32 min |
| Sep 27, 6:34 PM EDT | Special Weather Statement | LWX | Clarke | 26 min |
| Sep 27, 6:36 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Page, Rappahannock, Shenandoah, Warren | 39 min |
| Sep 27, 6:38 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Loudoun, Prince William, Rappahannock, Warren | 52 min |
| Sep 27, 7:08 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun, Prince William | 37 min |
| Sep 27, 7:36 PM EDT | Flash Flood Warning | LWX | Fauquier, Rappahannock | 3 hr |
| Sep 27, 7:36 PM EDT | Special Weather Statement | LWX | Madison | 24 min |
| Sep 27, 7:46 PM EDT | Special Weather Statement | LWX | Fauquier, Prince William, City of Manassas | 44 min |
| Sep 27, 7:50 PM EDT | Special Weather Statement | LWX | Culpeper, Madison | 25 min |
| Sep 27, 7:53 PM EDT | Special Weather Statement | LWX | Loudoun | 22 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.